Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 13, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Mar 27, 2024, 1:46 PM EDT for 4 counties in Florida. It was in force for 33 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2024, 1:46 PM EDT (17:46 UTC)
- Expired
- Mar 27, 2024, 2:19 PM EDT
- In force
- 33 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Citrus County, FL, Hernando County, FL, Pasco County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 129 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 2:10 PM EDT | TSTM WND GST 41 | 3 W Crystal River, FL | Corrects previous tstm wnd gst report from 3 W Crystal River. Mesonet station 0212W 2.9 W Crystal River (WEATHERSTEM). |
| Mar 27, 2:10 PM EDT | MARINE TSTM WIND | 3 W Crystal River, FL | Mesonet station 0212W 2.9 W Crystal River (WEATHERSTEM). |
| Mar 27, 2:15 PM EDT | TSTM WND GST 42 | 2 Ssw Lecanto, FL | FAWN station LECFL Lecanto. |
| Mar 27, 2:15 PM EDT | TSTM WND GST 46 | 3 Se Crystal River, FL | AWOS station KCGC Crystal River. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -413 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
929
WUUS52 KTBW 271746
SVRTBW
FLC017-053-101-119-271830-
/O.NEW.KTBW.SV.W.0013.240327T1746Z-240327T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
146 PM EDT Wed Mar 27 2024
The National Weather Service in Ruskin has issued a
* Severe Thunderstorm Warning for...
Citrus County in west central Florida...
Northwestern Sumter County in central Florida...
Northwestern Pasco County in west central Florida...
Hernando County in west central Florida...
* Until 230 PM EDT.
* At 146 PM EDT, severe thunderstorms were located along a line
extending from 12 miles west of Crystal River Airport to 9 miles
northwest of Pine Island to 17 miles northwest of Hudson, moving
east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hernando, Spring Hill, Sugarmill Woods, Brooksville, Inverness,
Lake Panasoffkee, Weeki Wachee, Lecanto, Homosassa Springs, and
High Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2901 8275 2899 8276 2901 8274 2902 8265
2901 8261 2903 8260 2905 8247 2901 8242
2902 8240 2900 8236 2896 8231 2896 8214
2870 8215 2837 8241 2839 8277 2846 8274
2853 8274 2859 8272 2900 8279
TIME...MOT...LOC 1746Z 267DEG 37KT 2893 8277 2868 8275 2847 8294
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TBW1 follow-up statement
769
WWUS52 KTBW 271819
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
219 PM EDT Wed Mar 27 2024
FLC017-053-101-119-271829-
/O.CAN.KTBW.SV.W.0013.000000T0000Z-240327T1830Z/
Citrus FL-Sumter FL-Pasco FL-Hernando FL-
219 PM EDT Wed Mar 27 2024
...THE SEVERE THUNDERSTORM WARNING FOR CITRUS...NORTHWESTERN
SUMTER...NORTHWESTERN PASCO AND HERNANDO COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However, small hail and
gusty winds are still possible with these thunderstorms.
LAT...LON 2901 8275 2899 8276 2901 8274 2902 8265
2901 8261 2903 8260 2905 8247 2901 8242
2902 8240 2900 8236 2896 8231 2896 8214
2870 8215 2837 8241 2839 8277 2846 8274
2853 8274 2859 8272 2900 8279
TIME...MOT...LOC 1817Z 267DEG 37KT 2895 8240 2870 8238 2849 8257
$$
TBWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 9:55 AM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Mar 27, 9:55 AM EDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 955 AM EDT Wed Mar 27 2024 ...New UPDATE... .UPDATE... Issued at 951 AM EDT Wed Mar 27 2024 An active weather day is ahead for west-central Florida. So far, only a couple of stronger storms have impacted Levy county. This activity will slowly dip further south, impacting more of the CWA by this afternoon/evening. Moderate instability is expected but shear is such that a pretty messy area of rain will traverse the Florida Peninsula with a few embedded thunderstorms. Multiple rounds of showers and thunderstorms can be expected with gusty winds and hail being the main threats. The best chance for severe weather is expected across northern Florida, with less conducive parameters for severe weather as you move south. This activity will slowly clear the area from north to south through the overnight hours, finally moving out of SWFL by mid Thursday morning. && .AVIATION... (12Z TAFS) Issued at 740 AM EDT Wed Mar 27 2024 VFR conditions for all sites this morning and into the afternoon hours. Frontal boundary will bring diminishing conditions after 00Z with scattered VCSH possible before that time. Periods of heavier rain and thunderstorms expected overnight into the early morning on Thursday could lead to MVFR and brief IFR conditions for northern sites. Rain and thunderstorms look to weaken by the time they begin impacting southern sites after 09Z, so only thinking brief MVFR conditions for SWFL on Thursday morning. SSE winds will turn SW this evening, then become NW and gusty on Thursday morning behind the front. && .PRELIMINARY POINT TEMPS/POPS... TPA 82 69 76 56 / 40 60 30 0 FMY 86 72 81 58 / 10 30 30 0 GIF 86 69 80 54 / 30 50 40 0 SRQ 84 69 78 58 / 30 60 20 0 BKV 84 64 77 49 / 50 70 30 0 SPG 80 69 74 60 / 40 60 30 0 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && UPDATE/AVIATION...ADavis DECISION SUPPORT...Flannery UPPER AIR/CLIMATE...Wynn
In the hours before
Special weather statement, Mar 27, 9:13 AM EDT, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
913 AM EDT Wed Mar 27 2024
FLZ139-239-271345-
Coastal Levy FL-Inland Levy FL-
913 AM EDT Wed Mar 27 2024
...STRONG THUNDERSTORMS WILL IMPACT LEVY COUNTY THROUGH 945 AM EDT...
At 913 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Bronson to 11 miles south
of Fowlers Bluff to 32 miles southwest of Horseshoe Point. Movement
was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Chiefland, Bronson, Williston Highlands, East Bronson, Fowlers Bluff,
Andrews, Manattee Road, Fanning Springs, Otter Creek, and Manatee
Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2929 8316 2932 8314 2932 8312 2935 8306
2937 8307 2940 8302 2947 8298 2954 8298
2959 8294 2957 8266 2954 8265 2954 8256
2948 8255 2948 8248 2927 8254 2903 8286
2911 8293 2904 8309 2916 8317
TIME...MOT...LOC 1313Z 263DEG 32KT 2952 8272 2923 8302 2903 8354
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, Mar 27, 9:46 AM EDT, 4 hours before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
946 AM EDT Wed Mar 27 2024
FLZ139-239-271430-
Coastal Levy FL-Inland Levy FL-
946 AM EDT Wed Mar 27 2024
...A STRONG THUNDERSTORM WILL IMPACT LEVY COUNTY THROUGH 1030 AM
EDT...
At 946 AM EDT, Doppler radar was tracking a strong thunderstorm 15
miles southwest of Fowlers Bluff, or 26 miles southwest of Chiefland,
moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Chiefland, Bronson, Williston Highlands, East Bronson, Fowlers Bluff,
Andrews, Manattee Road, Fanning Springs, Otter Creek, Lebanon, and
Manatee Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2929 8316 2932 8314 2932 8312 2935 8306
2937 8307 2940 8302 2947 8298 2954 8298
2959 8294 2957 8266 2954 8265 2954 8256
2948 8256 2948 8250 2937 8248 2912 8266
2907 8289 2911 8294 2904 8309 2916 8317
TIME...MOT...LOC 1346Z 248DEG 28KT 2921 8317
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:15 AM EDT | Special Marine Warning | TBW | 45 min | |
| Mar 27, 8:23 AM EDT | Severe Thunderstorm Warning | TBW | Levy | 52 min |
| Mar 27, 8:59 AM EDT | Special Marine Warning | TBW | 61 min | |
| Mar 27, 9:13 AM EDT | Special Weather Statement | TBW | Levy | 32 min |
| Mar 27, 9:46 AM EDT | Special Weather Statement | TBW | Levy | 44 min |
| Mar 27, 9:53 AM EDT | Special Marine Warning | TBW | 67 min | |
| Mar 27, 10:59 AM EDT | Special Marine Warning | TBW | 61 min | |
| Mar 27, 11:57 AM EDT | Special Marine Warning | TBW | 93 min | |
| Mar 27, 1:22 PM EDT | Special Marine Warning | TBW | 83 min | |
| Mar 27, 2:20 PM EDT | Special Weather Statement | TBW | Citrus, Sumter | 40 min |
| Mar 27, 2:30 PM EDT | Special Weather Statement | TBW | Hernando, Pasco | 45 min |
| Mar 27, 2:41 PM EDT | Special Marine Warning | TBW | 94 min | |
| Mar 27, 2:56 PM EDT | Small Craft Advisory | TBW | 41 hr | |
| Mar 27, 4:15 PM EDT | Special Marine Warning | TBW | 90 min | |
| Mar 27, 7:50 PM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 48 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.